Alert archive / Arkansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 1999, 4:33 PM CST for Nevada County, Arkansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 1999, 4:33 PM CST (22:33 UTC)
- Expired
- Jan 21, 1999, 5:25 PM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 5:18 PM CST | Hail 1.75 | Emmet, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 2:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSHV 212235 RRA SVRSHV ARC099-212325- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 433 PM CST THU JAN 21 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEVADA COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 525 PM CST * AT 432 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF PRESCOTT. THE THUNDERSTORM WAS LOCATED IN HEMPSTEAD COUNTY NEAR HOPE AND WILL BE MOVING INTO NEVADA COUNTY. THE THUNDERSTORM WAS MOVING TO THE NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRESCOTT AT 440 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL. DO NOT REMAIN OUTSIDE... HEAD FOR A STRONG BUILDING. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 1/6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 1:20 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 21, 1:20 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 120 AM CST THU JAN 21 1999 EXPECT TSTM INITIATION TO BEGIN LATE THIS AFTERNOON AND EVENING AS JET STREAK APPROACHES AND SHORT WAVE TROF CONTINUES TO DEEPEN. FEEL THAT CONVECTION WILL BECOME A RATHER NASTY LN OF SVR TSTMS AND MOV RAPIDLY E INTO MS DURING LATE TONIGHT. IN THE LONGER TERM...ETA IS THE MORE NRLY OF THE MODELS...HOWEVER... IN ALL CASES...IT APPEARS THAT SRN FA SHOULD BE UNDER THE DRY SLOT OF THE PROGGED COMMA HEAD WHILE FAR NRN FA WILL BE IN WRAP AROUND PCPN OF COMMA HEAD BY FRIDAY NIGHT. AS NVA AND CAA MOVE IN DURING SATURDAY... EXPECT CLRG SKIES. HAVE INCREASED POPS FOR TONIGHT AND EARLY FRIDAY WITH DECREASED POPS FOR FRIDAY NIGHT WITH SUCH A POWERFUL SYSTEM. SHV 56/61/40/57 6410 MLU 62/64/45/56 7510 08
In the hours before
Local storm report, Jan 21, 2:47 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0220 PM NASHVILLE AR 1 INCH HAIL
01/21/99 HOWARD JUST WEST OF NASHVILLE.
FROM SHERIFF OFFICE.
0226 PM NASHVILLE AR 1.5 INCH HAIL
01/21/99 HOWARD FROM HAM RADIO SPOTTERS.
VIII.Local storm report, Jan 21, 3:35 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
335 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0325 PM QUEEN CITY TX 1 INCH HAIL
01/21/99 CASS DIME TO NICKEL SIZE FROM
PUBLIC REPORT RELAYED FROM
SO AND VIA TV
METEOROLOGIST.Local storm report, Jan 21, 3:44 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0333 PM FALCON AR .75 INCH HAIL
01/21/99 NEVADA FROM HAM RADIO OPERATORS.Local storm report, Jan 21, 4:16 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST THU JAN 21 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0230 PM LAMARTINE AR .5 INCH HAIL
01/21/99 COLUMBIA FROM SHERIFFS OFFICE.
0330 PM WALDO AR
01/21/99 COLUMBIA FUNNEL CLOUD WITHIN 300
FEET OF THE GROUND
REPORTED FROM COUNTY OEM.
0335 PM BEECH CREEK AR
01/21/99 COLUMBIA FUNNEL CLOUD REPORTED FROM
SHERIFFS OFFICE.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 2:19 PM CST | Severe Thunderstorm Warning | SHV | Howard | 46 min |
| Jan 21, 2:44 PM CST | Severe Thunderstorm Warning | SHV | Lafayette | 46 min |
| Jan 21, 3:09 PM CST | Tornado Warning | SHV | Lafayette | 46 min |
| Jan 21, 3:14 PM CST | Tornado Warning | SHV | Columbia | 46 min |
| Jan 21, 3:30 PM CST | Severe Thunderstorm Warning | SHV | Nevada | 45 min |
| Jan 21, 3:39 PM CST | Tornado Warning | SHV | Miller | 31 min |
| Jan 21, 4:06 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 49 min |
| Jan 21, 4:53 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.